Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I'm currently in Nursing School going into women's health, and in a course titled "human sexuality and diseases", and right now we are sifting through hormones, and naturally, birth control pills. i've devoured health magazines since i was 12, and have been witness to Poly Cystic Ovary Syndrom, so basically my point is I am no stranger to hormones and birth control pills and their wondrous plenty of side effects. I am now taking my sixth birth control pill throughout my experience with them, but I am on my second birth control pill in an effort to clear up my skin, the first being Yasmin, and now I am on Estrostep. Estrostep and Ortho-tri cyclen were formally the only FDA approved brands that said they cleared skin up. this ONLY means that they were studied, approved, and were liable to advertise to say that they improved some patients skin while they were on them. Keep in mind that this does not necessarily mean that it cleared everybody's skin in the study, nor does this mean that other birth controls don't do this, they simply haven't put out the money to formulate a study, and therefor don't find it important to use this in their advertising scheme. Granted, many birth controls are comprised of different doses of hormones, which in turn, affects everybody in a different way. Each of our bodies is different and contains different levels of hormones. A simple fluctuation can cause the slightest, or biggest side effect, that may not necessarily cause the same in somebody else (hence, why I am on my sixth birth control, still trying to find my right fit). Anyway, I still seem to find it irresistable when I see others posting messages saying they are taking these pills, and find themselves to be breaking out more. Did your doctor tell you that it is normal to see a preliminary breakout? Being that birth-control pills involve HORMONES, you might want to see a gynecologist in conjunction with a dermatologist, because dermatologists known about SKIN not HORMONES! Both can provide you with different information, on the same topic. anyway, I haven't heard Estrostep mentioned very much on these boards, I was wondering if anybody else out there is taking this, and if per chance they can say whether or not it had an effect on their acne. Thanks for your patience and I hope to hear back soon.

Share this post


Link to post
Share on other sites

I've not used Estrostep, but I have used OTC - the regular and Lo.

I had not even a pimple until after I was on Yasmin for 2 years, but I developed cystic acne - not just breakouts. My doctors said my body was not breaking down the progestrin. Both my PCP and OB/GYN told me this. Both are females. I'd never take horomone or birth control pill advice from my (male) derm.

During the past 3 years, the only thing that have made my cystic acne go away is Accutane.

Share this post


Link to post
Share on other sites

"During the past 3 years, the only thing that have made my cystic acne go away is Accutane."

thats the reason for my questiong, because i took accutane when i was in 8th grade, and unfortunately i was one of those rare cases where it made me completely suicidal. i had always been a happy go lucky kid, and it literally made me out of my mind depressed, threatening suicide and everything, so they took me off of it, and i was fine. accutane is out of teh question for me not only for that reason, but also because i dont have cystic acne. i have whiteheads, blackheads, papules and pustules, the kind where it kinda almos tlooks like a rash, spread out across my forehead, on my chin, around my mouth, and right up below my nose and on either side of my nose, also around my hairline. my cheeks are completely blemish free. so being that i cant take accutane and topical medications dont work, it seems as though bcps might be my last option. yasmin didnt work, and now i am on estrostep. the regular ortho tri cyclen, when i had been on it, i cant remember if it helped with my skin, but it made me incredibly moody and insufferable. sad.gif so im tryin to find anybody who thinks that estrostep helped them with their acne?

Share this post


Link to post
Share on other sites

Im taking Estrostep to help my skin as well. I noticed during the first and 2nd month, my skin got considerably worse. I broke out in small zits all over my previously-completely-clear cheeks. That sucked hardcore.

Im at the 2nd to last week in my 3rd month, and Its not AS bad this month. Hopefully itll continue to get better, but If it doesnt..I am getting off of it. I havent had any other side effects from this pill, though- so I hope it starts to work. Im not sure if your doctor told you or not- but it can take up to 6 months to even start seeing results..even though most people say 3 months. Give it at least 4 months, in my oppinion and then go from there.

I wanted to ask you about your experience with Accutane, though. What kind of dosage were you on when they put you on the Accutane? How far did you actually get with your treatment? (weeks, months, etc)

Suicidal and anger issues scare me about Accutane- So I was considering low dosage. I dont know what to do because I dont want to go out of my mind.

Share this post


Link to post
Share on other sites

no, nobody told me it would take that long sad.gif thats sort of discouraging.

about accutane, i dont know what dosage i was on, but im sure the lower the dosage, the less likely the symptoms will occur. you should talk about it with your doctor honestly and frankly and tell them what you are scared about.

good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×